Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 13, 2021, 11:52 AM CDT for Okaloosa County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 11:52 AM CDT (16:52 UTC)
- Expired
- Sep 13, 2021, 12:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 92 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS84 KMOB 131652
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1152 AM CDT Mon Sep 13 2021
FLZ203>206-131745-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1152 AM CDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of southwestern
Okaloosa and southeastern Santa Rosa Counties through 1245 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Navarre, or 11 miles southeast of Bagdad. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mary Esther and Navarre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8689 3039 8686 3040 8681 3041 8666
3041 8682 3040 8691 3043 8697 3045 8694
3044 8691 3044 8688 3045 8692 3050 8702
3052 8699 3054 8699 3063 8692 3058 8674
3040 8664 3039 8682
TIME...MOT...LOC 1652Z 235DEG 3KT 3046 8692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 13, 6:33 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 13, 6:33 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
633 AM CDT Mon Sep 13 2021
.AVIATION...
12Z issuance...VFR conditions were present at the TAF sites at
issuance. Some patchy fog was noted in spots, mainly over
southeast Mississippi and south-central Alabama, overnight and
early this morning. Any fog will dissipate within the next couple
of hours. Expecting VFR conditions to mostly prevail through the
remainder of the period, except over where heavy showers/storms
pass. This is especially true for southeast Mississippi and
coastal Alabama. Brief reductions in VIS and CIGs to at least MVFR
are possible with the heavier showers/storms that develop. Shower
and storm activity will then decrease this evening, with isolated
showers and possibly a storm overnight. Light, easterly winds
this morning will shift to be southeasterly by this afternoon and
increase to around 5 knots over inland areas and between 5-10
knots at the coast. Light east to northeast winds will then take
hold this evening and continue overnight. /26
&&
.PREV DISCUSSION... /issued 434 AM CDT Mon Sep 13 2021/
NEAR TERM UPDATE /Now Through Tuesday/...A broad upper level
ridge over the southeastern CONUS and the eastern Gulf steadily
weakens through the period as Tropical Storm Nicholas moves north
from the southeast Gulf then north/northeastward into eastern
Texas. Please see the National Hurricane Center's webpage
(www.nhc.noaa.gov) for the latest information regarding Nicholas.
Meanwhile, a surface ridge of high pressure over the southeastern
CONUS will weaken with the northward advance of Nicholas, with a
mostly easterly surface flow over the forecast area today becoming
southeasterly on Tuesday. Deep layer moisture will also trend
higher over the area during the period. Precipitable water values,
currently near 1.75-2.0 inches, increase to around 2.0-2.1 inches
later today, with values trending a bit higher by Tuesday.
There also looks to be a weak and broad low-level convergent zone
near the coast due to the flow associated with the aforementioned
surface ridge interacting with the flow over the marine area,
which tends to have a more southerly component. It was also noted
that a series of shortwaves will move across the area on Tuesday,
which will further aid in convective development. The modest
convergent zone and the increasing deep layer moisture will
support isolated to scattered showers and storms for the local
area today, then a bit higher coverage (scattered) on Tuesday due
to the addition of upper level shortwaves. Given the abundant deep
layer moisture and anticipated sufficient instability, storms
that develop will be capable of locally heavy rainfall which could
lead to the potential for flooding concerns. Some strong storms
are possible, with precipitation loading being the main initiating
mechanism; however, severe storm development does not look
likely.
Highs today will be in the lower to mid 80s over southeast
Mississippi and southwest Alabama. Meanwhile, highs will be
slightly warmer over south-central Alabama and the western Florida
Panhandle as temperatures top out in the mid to upper 80s. Lows
tonight will range from around 70 degrees over inland areas to mid
70s at the immediate coast. Highs Tuesday are then expected to be
slightly cooler (due to higher chances of showers/storms), with
temperatures in the lower to mid 80s area-wide. Although, a few
spots over south- central Alabama could still see highs in the
upper 80s.
Lastly, a HIGH RISK of rip currents continues through this
afternoon, followed by a MODERATE RISK beginning tonight which
will persist through much of this next week. /29/26
SHORT TERM /Tuesday night Through Wednesday night/...Tropical
Storm Nicholas is forecast to weaken to a depression Tuesday night
over east central Texas, and then continue moving northeast across
northern Louisiana through mid week. PWATs will remain high to the
east of this tropical, generally between 2.0 to 2.3 inches. As a
result, isolated to scattered showers and storms Tuesday night
increase in coverage, with scattered to numerous showers and
storms forecast on Wednesday and Wednesday night. Heavy rainfall
is expected midweek, especially across southeast Mississippi and
along the coastal sections. Any shower or storm will have the
potential to produce locally heavy rainfall during the period, and
nuisance flooding of low lying/urban areas is possible where
storms move repeatedly over the same areas. Widespread rainfall
amounts through the short term are forecast to range from 1 to 2.5
inches across southeast Mississippi, and portions of southwest
Alabama and the western Florida Panhandle. Up to 4 inches locally
is possible across southeast Mississippi, so will continue to
monitor for the potential of a flash flooding threat. Elsewhere,
widespread rainfall amounts are expected to be below one inch, but
localized higher amounts up to 2 inches are certainly possible.
Temperatures should remain on the cool side with extensive cloud
cover and scattered to numerous convective coverage. Expecting
highs on Wednesday to generally top out in the lower to middle
80's, with overnight lows bottoming out in the upper 60s to lower
70s inland area and mid 70s along the coast Tuesday night and
Wednesday night. /22
EXTENDED TERM /Thursday Through Sunday/...The official NHC
forecast has Nicholas moving into Louisiana and possibly western
Mississippi by Wednesday/Thursday (either as a depression or
remnant low.) This forecast also agrees with a many of the
GFS/ECMWF ensembles. By the end of the week, Nicholas will likely
have dissipated, but the overall synoptic pattern will likely
feature an upper level ridge to our east across the eastern Gulf
and southwest Atlantic, with weak troughing persisting to our
north and west in the wake of Nicholas. With this forecast, our
region will be located in the favorable region for increased rain
chances and the potential for heavy rainfall with a plume of
precipitable water greater than 2" that could persist across our
region through the weekend. Therefore, the extended forecast will
continue to advertise likely rain chances through next weekend. It
should be noted that there is some uncertainty in the long range
forecast as much will hinge on the evolution of Nicholas. However,
we will be keeping a close eye on the threat of heavy rain as
flooding could become an increasing concern with several days of
numerous showers and thunderstorms.
The increased rain chances will keep temperatures in check with
highs in the 80s. Muggy lows generally in the low 70s are expected.
The rip current risk will likely remain elevated through much of
the week. 34/JFB
MARINE...No impacts are expected to the marine area outside of
higher winds and waves in and around scattered storms each
afternoon this week. A light to moderate east to southeast flow
will persist into midweek before becoming primarily southeasterly.
This will then continue through late week. Seas will gradually
subside to 2 to 3 feet through the day today, then continue to
slowly fall to around 2 feet by Friday. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Sep 13, 11:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1152 AM CDT Mon Sep 13 2021
FLZ203>206-131745-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1152 AM CDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of southwestern
Okaloosa and southeastern Santa Rosa Counties through 1245 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Navarre, or 11 miles southeast of Bagdad. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mary Esther and Navarre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8689 3039 8686 3040 8681 3041 8666
3041 8682 3040 8691 3043 8697 3045 8694
3044 8691 3044 8688 3045 8692 3050 8702
3052 8699 3054 8699 3063 8692 3058 8674
3040 8664 3039 8682
TIME...MOT...LOC 1652Z 235DEG 3KT 3046 8692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Sep 13, 12:15 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.